Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 232, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Nov 26, 2020, 5:30 PM CST for Coffee County, Dale County, Alabama. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 26, 2020, 5:30 PM CST (23:30 UTC)
- Expired
- Nov 26, 2020, 6:00 PM CST
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coffee County, AL, Dale County, AL
The radar
The Ft Rucker radar (KEOX), 36 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 26, 5:32 PM CST | TSTM WND GST 60 | Enterprise, AL | ENTERPRISE PD REPORTED ESTIMATED 60 MPH AND A TELEPHONE WIRE DOWN ALONG WITH HAIL OF UNKNOWN SIZE. |
| Nov 26, 5:32 PM CST | HAIL 0.88 | Enterprise, AL | PUBLIC REPORT OF ESTIMATED NICKEL SIZED HAIL IN THE ENTERPRISE AREA VIA SOCIAL MEDIA. |
| Nov 26, 5:32 PM CST | HAIL 1 | Enterprise, AL | ANOTHER PUBLIC REPORT VIA SOCIAL MEDIA OF NICKEL TO QUARTER SIZED HAIL IN ENTERPRISE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
954
WUUS52 KTAE 262330
SVRTAE
ALC031-045-270000-
/O.NEW.KTAE.SV.W.0232.201126T2330Z-201127T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
530 PM CST Thu Nov 26 2020
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southwestern Dale County in southeastern Alabama...
Southeastern Coffee County in southeastern Alabama...
* Until 600 PM CST.
* At 530 PM CST, a severe thunderstorm was located over Enterprise,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Daleville, Enterprise, Fort Rucker, Ozark, Level Plains, Newton,
New Brockton, Clayhatchee, Waterford, Hooper Stage Field, Knox
Field, Lucile, Gerald, Turner Crossroads, Central City, Cairns Aaf,
Camp Alaflo Bsa, Enterprise Municipal A/P, Dean Church Road and
Lowe Army Heliport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3154 8574 3130 8556 3119 8591 3120 8592
3131 8600
TIME...MOT...LOC 2330Z 239DEG 20KT 3132 8585
HAIL...1.00IN
WIND...60MPH
$$
04-MCD1 follow-up statement
099
WWUS52 KTAE 262344
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
544 PM CST Thu Nov 26 2020
ALC031-045-270000-
/O.CON.KTAE.SV.W.0232.000000T0000Z-201127T0000Z/
Dale AL-Coffee AL-
544 PM CST Thu Nov 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR SOUTHWESTERN DALE AND EAST CENTRAL COFFEE COUNTIES...
At 544 PM CST, a severe thunderstorm was located near Fort Rucker,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Daleville, Enterprise, Fort Rucker, Ozark, Level Plains, Newton,
Clayhatchee, Waterford, Dean Church Road, Hooper Stage Field, Knox
Field, Gerald, Lowe Army Heliport, Kelly, Shell Army Field, Cairns
Aaf, Keyton, Hanchey Field and Coppinville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3154 8574 3130 8556 3124 8580 3129 8586
3135 8590
TIME...MOT...LOC 2344Z 239DEG 20KT 3136 8577
HAIL...1.00IN
WIND...60MPH
$$
04-MCDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 2:35 PM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Nov 26, 2:35 PM CST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
335 PM EST Thu Nov 26 2020
...SEVERE THUNDERSTORMS POSSIBLE SUNDAY AND FREEZING TEMPERATURES
EARLY NEXT WEEK...
.NEAR TERM [Through Friday]...
Shower and thunderstorm activity is expected to wane through the
evening as instability decreases across the region. The cold front
that progressed into our region this morning is expected to stall
across our area, and provide a focus for shower and thunderstorm
activity once again on Friday. This Activity is expected to remain
slightly more isolated compared to Thanksgiving day as much of the
forcing for ascent has vacated the region, and storms will rely
predominantly on surface instability to become initiated. Tonight,
patchy to dense fog is expected to develop across the entire
forecast area, as low level moisture is expected to linger in the
region. Fog will likely lift by the early to mid morning as heating
develops across the area. Temperatures on Friday will remain warm
with highs in the mid to upper 70s, and lows will only fall into the
mid 60s tonight.
.SHORT TERM [Friday Night Through Saturday Night]...
In general, middle and upper tropospheric zonal flow or low-
amplitude ridging will prevail over the immediate area through the
period. This pattern exists between two shortwaves that were once
part of a larger mean trough before fracturing. Diffluent flow
aloft combined with upslope flow over a baroclinic coastal zone
on Friday will generate a large area of rain and isolated storms
along the central Gulf coast. This regime and resultant rain will
move east (and dampen out) through the Tri-State region Friday
night through the first half of Saturday. Then, a brief respite
from the rain is forecast for Saturday afternoon through the
evening before the second of the aforementioned shortwaves impacts
the region. Unseasonably mild conditions will prevail through the
period.
.LONG TERM [Sunday Through Thursday]...
A strong shortwave over the southern Plains will have merged with
the southern stream and start to feel the effects of a northern
stream wave diving through the Northern Plains. As the pattern
evolves it will become more progressive and the southern wave will
become negatively tilted as it absorbs into the northern stream.
The proximity of the shortwave to the Gulf Coast will result in
Gulf cyclogenesis on Sunday with a strengthening wind field
through the column. Late Sunday afternoon, a warm front will lift
through the region, with a cold front to follow on its heels
overnight. Very strong vertical shear and curved hodographs
support a damaging wind and tornado threat - possibly with both
the warm front and the overnight cold front. The limiting factor
will be the available instability. A combination of little to no
return flow ahead of this system and the nocturnal passage of the
bulk of the weather make judging the coverage and potential
magnitude of severe weather quite challenging. However, with the
proximity of the deep synoptic forcing and the impressive dynamics
it's likely that there'll be at least an isolated severe weather
threat. And that threat could increase as the finer timing and
instability details get worked out as the event nears. Behind this
frontal system, a blast of Arctic air is expected. At the very
least a multi-night freeze event is expected across a large chunk
of the region, with the potential for lows to fall into the upper
20s across portions of southeast Alabama and southern Georgia. A
few cool afternoons are expected Mon-Wed. with some locations
struggling to get out of the 40s on Tuesday.
&&
.AVIATION...
[Through 18Z Friday]
VFR to MVFR conditions will continue on and off today, mainly
inside shower and thunderstorm activity that is being observed
across all terminals. Dense fog will lower vsbys tonight and into
the early morning at all terminals dropping conditions to LIFR
criteria. By late morning, LIFR vsbys should lift to VFR/MVFR
conditions through the remainder of the TAF period at all
terminals.
&&
.MARINE...
Relatively light winds and low seas will prevail through Saturday
night. A strong frontal system will move along the Gulf Coast on
Sunday, quickly ramping up winds and seas to Advisory levels.
Advisory conditions will continue into early next week, gradually
subsiding by mid-week.
&&
.FIRE WEATHER...
Red Flag conditions are not expected in the foreseeable future.
Periods of rain should be expected through Sunday night, with the
potential for severe thunderstorms late Sunday afternoon through
the overnight.
&&
.HYDROLOGY...
Highly localized areas picked up 2-4" of rain this afternoon as
storms moved through the region. Periods of light and moderate
rain are forecast through Saturday, with a strong frontal system
poised to bring heavy rain on Sunday. The bulk of the rain over
the next few days is expected to come with this stronger system on
Sunday, with average rain amounts from now through Sunday night
in the 1-3" range. Isolated higher amounts will be possible, but
prolonged heavy rain is not expected and thus the flooding
potential remains low.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 66 76 66 74 63 / 10 30 40 50 20
Panama City 68 76 66 75 64 / 10 30 40 40 40
Dothan 64 74 63 71 58 / 20 30 60 30 30
Albany 64 75 63 71 57 / 20 20 60 50 20
Valdosta 65 77 65 73 60 / 10 30 40 60 20
Cross City 62 78 64 76 62 / 0 10 10 30 10
Apalachicola 68 75 67 74 65 / 10 20 30 40 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EST /1 AM CST/ Friday for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Bunker
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Bunker
MARINE...Harrigan
FIRE WEATHER...Harrigan
HYDROLOGY...HarriganIn the hours before
Special weather statement, Nov 26, 2:01 PM CST, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
301 PM EST Thu Nov 26 2020
FLZ019-GAZ160-262045-
Madison FL-Lowndes GA-
301 PM EST Thu Nov 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON AND SOUTH
CENTRAL LOWNDES COUNTIES UNTIL 345 PM EST...
At 300 PM EST, Doppler radar was tracking a strong thunderstorm near
Blue Springs, or near Madison, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Madison, Lake Park, Lee, Hanson, Pinetta and I-75 At Exit 5.
LAT...LON 3063 8328 3062 8327 3059 8326 3055 8326
3052 8324 3047 8324 3046 8322 3042 8322
3041 8321 3041 8345 3068 8335 3068 8314
3063 8314
TIME...MOT...LOC 2000Z 261DEG 15KT 3051 8332
72-BUNKERSpecial weather statement, Nov 26, 3:40 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
340 PM CST Thu Nov 26 2020
ALZ068-FLZ007-262215-
Geneva AL-North Walton FL-
340 PM CST Thu Nov 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GENEVA AND
NORTHWESTERN WALTON COUNTIES UNTIL 415 PM CST...
At 340 PM CST, Doppler radar was tracking a strong thunderstorm near
Laurel Hill, or 8 miles southwest of Florala, moving northeast at 15
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Liberty, Paxton, Gordon, Hacoda, Cluster Springs, Fox Hill, Gaskin,
Sand Hill, Glendale, Lakewood, Ganer, Flowersville, New Harmony and
Caney Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3099 8639 3099 8619 3111 8619 3111 8610
3082 8611 3080 8639
TIME...MOT...LOC 2140Z 238DEG 15KT 3091 8641
72-BUNKERSpecial weather statement, Nov 26, 4:15 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
415 PM CST Thu Nov 26 2020
ALZ065-068-FLZ007-009-262300-
Coffee AL-Geneva AL-Holmes FL-North Walton FL-
415 PM CST Thu Nov 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE...WESTERN
GENEVA...NORTH CENTRAL WALTON AND NORTHWESTERN HOLMES COUNTIES UNTIL
500 PM CST...
At 415 PM CST, Doppler radar was tracking a strong thunderstorm near
Samson, or 12 miles northeast of Florala, moving northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Geneva, Samson, Paxton, Kinston, Earlytown, Hacoda, Spears, Pera,
Gaskin, Weeks, Sellersville, Lytle, Marl, Ino, Logan Field Municipal
A/P, Sweetgum Head, Royals Crossroads, Lakewood, Vaughanville and
Ganer.
LAT...LON 3100 8619 3121 8619 3132 8603 3100 8584
3089 8630 3099 8635
TIME...MOT...LOC 2215Z 240DEG 49KT 3108 8613
04-MCDSpecial weather statement, Nov 26, 4:44 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
544 PM EST Thu Nov 26 2020
GAZ131-148-262315-
Berrien GA-Irwin GA-
544 PM EST Thu Nov 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BERRIEN AND
SOUTHEASTERN IRWIN COUNTIES UNTIL 615 PM EST...
At 544 PM EST, Doppler radar was tracking a strong thunderstorm 7
miles south of Ocilla, moving east at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ocilla, Gladys and Wray.
LAT...LON 3162 8304 3161 8305 3161 8306 3155 8306
3148 8311 3147 8314 3146 8315 3144 8314
3141 8314 3142 8331 3160 8327 3163 8303
3162 8303
TIME...MOT...LOC 2244Z 282DEG 13KT 3150 8321
04-MCDSpecial weather statement, Nov 26, 4:57 PM CST, 33 minutes before
Special Weather Statement National Weather Service Tallahassee FL 457 PM CST Thu Nov 26 2020 ALZ065-068-262330- Coffee AL-Geneva AL- 457 PM CST Thu Nov 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE AND NORTHWESTERN GENEVA COUNTIES UNTIL 530 PM CST... At 457 PM CST, Doppler radar was tracking a strong thunderstorm 8 miles north of Samson, or 12 miles south of Elba, moving northeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Enterprise, Fort Rucker, Samson, New Brockton, Kinston, Coffee Springs, Chancellor, Lucile, Ino, Turner Crossroads, Central City, Clintonville, Goodman, Camp Alaflo Bsa, Enterprise Municipal A/P, Spears, Pera, Alberton, Richburg and Weeks. LAT...LON 3109 8610 3125 8619 3148 8585 3119 8580 TIME...MOT...LOC 2257Z 219DEG 22KT 3124 8603 04-MCD
Special weather statement, Nov 26, 5:24 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
524 PM CST Thu Nov 26 2020
ALZ065-066-068-270015-
Dale AL-Coffee AL-Geneva AL-
524 PM CST Thu Nov 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE...SOUTHEASTERN
COFFEE AND NORTH CENTRAL GENEVA COUNTIES UNTIL 615 PM CST...
At 524 PM CST, Doppler radar was tracking a strong thunderstorm near
Enterprise, moving northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Daleville, Enterprise, Fort Rucker, Ozark, Level Plains, New
Brockton, Clayhatchee, Coffee Springs, Knox Field, Lucile, Gerald,
Turner Crossroads, Central City, Clintonville, Goodman, Cairns Aaf,
Camp Alaflo Bsa, Enterprise Municipal A/P, Lowe Army Heliport and
Cool Springs.
LAT...LON 3129 8610 3153 8577 3127 8562 3127 8566
3125 8567 3123 8569 3123 8571 3115 8599
TIME...MOT...LOC 2324Z 239DEG 21KT 3130 8589
04-MCDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 3:40 PM CST | Special Weather Statement | TAE | Covington | 35 min |
| Nov 26, 4:15 PM CST | Special Weather Statement | TAE | Geneva | 45 min |
| Nov 26, 4:57 PM CST | Special Weather Statement | TAE | Coffee | 33 min |
| Nov 26, 5:24 PM CST | Special Weather Statement | TAE | Coffee | 51 min |
| Nov 26, 5:56 PM CST | Special Weather Statement | TAE | Dale | 34 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.